Alert archive / Illinois / Flash Flood Warnings in 2006

Flash Flood Warning 8, NWS Paducah, KY

March 11, 2006Union County, Williamson County, Illinois

NWS Paducah, KY issued this flash flood warning at Mar 11, 2006, 6:41 AM CST for Union County, Williamson County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2006, 6:41 AM CST (12:41 UTC)
Expired
Mar 11, 2006, 10:45 AM CST
In force
4 hr
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Union County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 66 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 111244
FFWPAH
ILC181-199-111645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
641 AM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTHERN ILLINOIS.
  WILLIAMSON COUNTY IN SOUTHERN ILLINOIS.

* UNTIL 1045 AM CST

* AT 640 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
  RADAR ESTIMATED JUST OVER 2 INCHES OF RAIN OVERNIGHT. SHOWERS AND
  THUNDERSTORMS EXTENDED TO THE WEST AND SOUTH INTO SOUTHEAST
  MISSOURI...SO ANOTHER 1 TO 1 1/2 INCHES OF RAIN WILL BE POSSIBLE
  THROUGH MID MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE 
  ASH...SPILLERTOWN...PITTSBURG...MARION...JOHNSTON CITY...HURST...
  HERRIN...FREEMAN SPUR...ENERGY...CREAL SPRINGS...CRAINVILLE...  
  COLP...COBDEN...CARTERVILLE...CAMBRIA...BUSH AND ALTO PASS

DO NOT DRIVE YOUR CAR ACROSS A WATER COVERED ROADWAY. IF RISING WATER
IS OBSERVED...MOVE TO HIGHER GROUND.

LAT...LON 3786 8872 3761 8872 3761 8904 3734 8905
      3734 8947 3734 8945 3741 8942 3749 8949
      3757 8952 3756 8948 3760 8945 3760 8916
      3786 8915

$$
1 follow-up statement
000 
WGUS73 KPAH 111520
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
915 AM CST SAT MAR 11 2006

ILC181-199-111525-
UNION IL-WILLIAMSON IL-
915 AM CST SAT MAR 11 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WILLIAMSON AND
UNION COUNTIES...

AT 915 AM CST...RADAR INDICATED THAT THE SHOWERS AND THUNDERSTORMS 
THAT PRODUCED HEAVY RAINFALL OVER THE WARNED AREA EARLY THIS MORNING 
HAVE MOVED OUT OF THE AREA.  WITH NO FURTHER RAINFALL EXPECTED THIS 
MORNING...AND NO SIGNIFICANT FLOODING PROBLEMS ONGOING IN THE 
AREA...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3786 8872 3761 8872 3761 8904 3734 8905
      3734 8947 3734 8945 3741 8942 3749 8949
      3757 8952 3756 8948 3760 8945 3760 8916
      3786 8915

$$

DRS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 3:48 AM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 11, 3:48 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
348 AM CST SAT MAR 11 2006

.DISCUSSION...
ELEVATED SEVERE THUNDERSTORMS ONGOING ACROSS THE NORTHERN 1/2 OF
THE FA...WITH CONVECTION SEEN OVER NORTH CENTRAL ARKANSAS AS WELL
EARLY THIS MORNING. CONVECTION BEING SUPPORTED BY DECENT ELEVATED
INSTABILITY AND LOW / MID TROP STRONG WIND FIELDS. THE MODELS ARE
IN GENERAL AGREEMENT GRADUALLY SHIFTING CONVECTION ACROSS THE FA
THROUGH THE MORNING...THEN NORTH AND EAST OF THE REGION BY
AFTERNOON. SO TENDED POPS ACCORDINGLY.

ENERGETIC SW FLOW TO PERSIST OVER THE WEEKEND...WITH THE MODELS
ADVERTISING SEVERE WX AND HEAVY RAIN POTENTIAL...MAINLY LATE
SATURDAY INTO SATURDAY NIGHT...AND AGAIN SUNDAY NIGHT. WILL GO
AHEAD AND ISSUE A FLOOD WATCH...AS MORE THAN ONE ROUND OF DEEP
CONVECTION IS FORECAST TO AFFECT AREAS THAT HAVE ALREADY RECEIVED
HEFTY RAINFALL TOTALS FROM THE EVENT LATE WEDNESDAY AND THURSDAY.
SEVERE POTENTIAL THERE AS WELL. THE WIND FIELDS SATURDAY NIGHT
WILL ONLY BE MARGINALLY SUPPORTIVE...BUT INSTABILITY WILL BE
DECENT. SUNDAY NIGHT MAY BE OF GREATER CONCERN...AS THE WIND FIELDS
ARE FORECAST TO INCREASE SUBSTANTIALLY. THUS...THE LARGE DAY 2
MODERATE RISK AREA.

MODELS FINALLY SHIFT THE BULK OF THE ACTIVITY EAST OF THE REGION
MONDAY INTO MONDAY NIGHT. WILL HOLD ONTO HIGHER POPS ACROSS THE EAST
1/2 OF THE FA MONDAY...BUT TAPER OFF POPS ACROSS THE WEST.

NO CHANGES MADE TO THE LONG RANGE PORTION OF THE FORECAST. IN THE
SHORT TERM...GENERALLY USED A BLEND OF MAV AND MET NUMBERS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BOLLINGER-BUTLER-CAPE
     GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
     SCOTT-STODDARD-WAYNE MO.

IL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Mar 11, 5:07 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
507 AM CST SAT MAR 11 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
507 AM CST SAT MAR 11 2006

...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT AND AGAIN
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. A
FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

THE PRIMARY HAZARD WITH SCATTERED THUNDERSTORMS THIS MORNING WILL
BE LARGE HAIL. DURING THE AFTERNOON...WIND DAMAGE POTENTIAL WILL
INCREASE. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE
TONIGHT...WHEN A RISK OF ISOLATED TORNADOES WILL EXIST...IN
ADDITION TO LARGE HAIL AND DAMAGING WINDS.

AS THUNDERSTORMS BECOME WIDESPREAD TONIGHT...FLOODING POTENTIAL WILL
BE RATHER HIGH. THIS IS ESPECIALLY TRUE WHERE THE GROUND IS STILL
SATURATED FROM HEAVY RAIN EARLY THIS MORNING AND DURING THE DAY THURSDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS...ALONG WITH
ISOLATED TORNADOES...IS POSSIBLE...ESPECIALLY ON SUNDAY NIGHT. THERE IS
A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
FLOODING POTENTIAL WILL BE HIGH AS ADDITIONAL ROUNDS OF STRONG TO
SEVERE THUNDERSTORMS CROSS SATURATED GROUND. A FLOOD WATCH IS IN
EFFECT THROUGH SUNDAY NIGHT.

THE RISK OF SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST ON
MONDAY WITH THE PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED AT TIMES THROUGH THE
WEEKEND. REPORTS OF FLOODING ALONG WITH WIND AND HAIL ARE
REQUESTED.

MY

In the hours before

Local storm report, Mar 11, 4:54 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     HAIL             HENDERSON               37.84N 87.58W
03/11/2006  E0.75 INCH       HENDERSON          KY   TRAINED SPOTTER

0444 AM     HAIL             HENDERSON               37.84N 87.58W
03/11/2006  E0.88 INCH       HENDERSON          KY   LAW ENFORCEMENT

0445 AM     HAIL             EVANSVILLE              37.98N 87.54W
03/11/2006  M0.88 INCH       VANDERBURGH        IN   EMERGENCY MNGR

0447 AM     HAIL             BLAIRSVILLE             38.05N 87.76W
03/11/2006  E0.88 INCH       POSEY              IN   TRAINED SPOTTER

&&

MIKEN
Special weather statement, Mar 11, 5:00 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST SAT MAR 11 2006

MOZ086-087-100-109>112-114-111200-
BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-MISSISSIPPI MO-
NEW MADRID MO-SCOTT MO-STODDARD MO-WAYNE MO-
500 AM CST SAT MAR 11 2006

AT 500 AM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS OVER
SOUTHEAST MISSOURI. THESE STORMS WERE GENERALLY ALONG A LINE FROM
JUST SOUTH OF GREENVILLE AND NEAR POPLAR BLUFF TO SOUTHWEST NEW
MADRID COUNTY. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. THESE
STORMS WILL BE CAPABLE OF PEA TO MARBLE SIZE HAIL AND BRIEF HEAVY
RAINFALL...AS THEY MOVE ACROSS BUTLER...WAYNE...STODDARD...NEW
MADRID AND BOLLINGER COUNTIES THROUGH 600 AM.
Local storm report, Mar 11, 5:01 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             NEWBURGH                37.95N 87.40W
03/11/2006  M1.00 INCH       WARRICK            IN   TRAINED SPOTTER

0459 AM     HAIL             NEWBURGH                37.95N 87.40W
03/11/2006  M1.00 INCH       WARRICK            IN   TRAINED SPOTTER

&&

MIKEN
Local storm report, Mar 11, 5:23 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 AM     HAIL             1 N TENNYSON            38.10N 87.12W
03/11/2006  E0.88 INCH       WARRICK            IN   TRAINED SPOTTER

&&

MIKEN
Local storm report, Mar 11, 5:39 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
539 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     HAIL             FAIRFIELD               38.38N 88.37W
03/11/2006  E0.88 INCH       WAYNE              IL   TRAINED SPOTTER

&&

MIKEN
Local storm report, Mar 11, 6:09 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     HAIL             3 W POSEYVILLE          38.17N 87.84W
03/11/2006  E0.75 INCH       POSEY              IN   TRAINED SPOTTER

&&

MIKEN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:36 AM CSTSevere Thunderstorm WarningPAHWilliamson39 min
Mar 11, 2:47 AM CSTSevere Thunderstorm WarningPAHUnion28 min
Mar 11, 2:51 AM CSTSevere Thunderstorm WarningPAHJohnson39 min
Mar 11, 2:59 AM CSTSevere Thunderstorm WarningPAHFranklin, Hamilton46 min
Mar 11, 3:12 AM CSTSevere Thunderstorm WarningPAHPope, Saline48 min
Mar 11, 3:33 AM CSTSevere Thunderstorm WarningPAHGallatin57 min
Mar 11, 3:40 AM CSTSevere Thunderstorm WarningPAHWilliamson35 min
Mar 11, 3:46 AM CSTSevere Thunderstorm WarningPAHFranklin, Hamilton44 min
Mar 11, 3:57 AM CSTSevere Thunderstorm WarningPAHWhite48 min
Mar 11, 5:41 AM CSTSevere Thunderstorm WarningPAHWayne34 min
Mar 11, 6:00 AM CSTSevere Thunderstorm WarningPAHAlexander, Union28 min
Mar 11, 6:23 AM CSTSevere Thunderstorm WarningPAHJohnson23 min
Mar 11, 7:07 AM CSTFlash Flood WarningPAHEdwards, Gallatin, Hamilton, Hardin, Saline, Wabash and 1 more4 hr
Mar 11, 7:28 AM CSTFlash Flood WarningPAHJohnson3 hr

Nearby

Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.